Alert archive / Hawaii / High Surf Advisories in 2021

High Surf Advisory 8, NWS Honolulu, HI

February 4, 20214 counties in Hawaii

NWS Honolulu, HI issued this high surf advisory at Feb 4, 2021, 3:31 AM HST for 4 counties in Hawaii. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2021, 3:31 AM HST (13:31 UTC)
Expired
Feb 6, 2021, 3:00 PM HST
In force
59 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2021-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2021-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WHHW40 PHFO 041331
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
331 AM HST Thu Feb 4 2021

...HIGH SURF WARNING FOR THE NORTH AND WEST FACING SHORES OF
NIIHAU KAUAI AND OAHU...AND HIGH SURF ADVISORY FOR NORTH AND WEST
FACING SHORES OF MOLOKAI...NORTH FACING SHORES OF MAUI...AND 
WEST FACING SHORES OF THE BIG ISLAND...

.A large northwest swell will generate warning- and advisory-level 
surf along north and west facing shores of Niihau, Kauai, Oahu, and 
Molokai, north facing shores of Maui, and west facing shores of
the Big Island.

HIZ001>003-006>008-050245-
/O.EXT.PHFO.SU.W.0004.210204T1331Z-210205T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-
331 AM HST Thu Feb 4 2021

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Surf of 20 to 30 feet, with 12 to 16 feet along the west
  facing shores of Oahu.

* WHERE...The north and western facing shores of Niihau, Kauai,
  and Oahu.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...High. Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves and 
  strong longshore and rip currents. Breaking waves may 
  occasionally impact harbors making navigating the harbor 
  channel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large, breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous.

Anyone entering the water could face significant injury or death.

&&

$$

HIZ012-013-017-019-020-023-026-050245-
/O.NEW.PHFO.SU.Y.0008.210204T1331Z-210205T1600Z/
Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-Kona-Kohala-
331 AM HST Thu Feb 4 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Surf of 12 to 20 feet for Molokai and Maui, 6 to 10 feet
  for the Big Island.

* WHERE...North and west facing shores of Molokai, north facing
  shores of Maui, and west facing shores of the Big Island.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

Boaters should expect recreational surfers and body boarders
utilizing harbor channels to access surfing areas.

&&

$$
8 follow-up statements
187 
WHHW40 PHFO 041405 CCA
CFWHFO

Coastal Hazard Message...CORRECTED
National Weather Service Honolulu HI
405 AM HST Thu Feb 4 2021

...HIGH SURF WARNING FOR THE NORTH AND WEST FACING SHORES OF
NIIHAU KAUAI AND OAHU...AND HIGH SURF ADVISORY FOR NORTH AND WEST
FACING SHORES OF MOLOKAI...NORTH FACING SHORES OF MAUI...AND 
WEST FACING SHORES OF THE BIG ISLAND...

.A large northwest swell will generate warning- and advisory-level 
surf along north and west facing shores of Niihau, Kauai, Oahu, and 
Molokai, north facing shores of Maui, and west facing shores of
the Big Island.

HIZ001>003-006>008-050245-
/O.COR.PHFO.SU.W.0004.210204T1331Z-210205T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-
405 AM HST Thu Feb 4 2021

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Surf of 20 to 30 feet along north and west facing shores
  of Niihau and Kauai. Surf of 20 to 25 feet along north facing
  shores of Oahu. Surf of 16 to 20 feet along west facing shores
  of Oahu.

* WHERE...North and west facing shores of Niihau, Kauai, and 
  Oahu.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...High. Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves and 
  strong longshore and rip currents. Breaking waves may 
  occasionally impact harbors making navigating the harbor 
  channel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large, breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous.

Anyone entering the water could face significant injury or death.

&&

$$

HIZ012-013-017-019-020-023-026-050245-
/O.COR.PHFO.SU.Y.0008.210204T1402Z-210205T1600Z/
Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-Kona-Kohala-
405 AM HST Thu Feb 4 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Surf of 16 to 20 feet for north facing shores of Molokai
  and Maui. Surf of 12 to 16 feet along west facing shores of 
  Molokai. Surf of 6 to 10 feet along west facing shores of the 
  Big Island.

* WHERE...North and west facing shores of Molokai, north facing
  shores of Maui, and west facing shores of the Big Island.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

Boaters should expect recreational surfers and body boarders
utilizing harbor channels to access surfing areas.

&&

$$
999 
WHHW40 PHFO 050140
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
340 PM HST Thu Feb 4 2021

...HIGH SURF WARNING FOR THE NORTH AND WEST FACING SHORES OF
NIIHAU KAUAI AND OAHU...
...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF 
MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF 
THE BIG ISLAND...

.A large northwest swell will continue to produce high surf over
exposed shores through Friday afternoon. 

HIZ001>003-006>008-051445-
/O.EXT.PHFO.SU.W.0004.000000T0000Z-210206T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-
340 PM HST Thu Feb 4 2021

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...Surf of 20 to 25 feet along north facing shores of
  Niihau, Kauai and Oahu. Surf of 15 to 20 feet along west facing
  shores of Kauai. Surf of 10 to 15 feet along west facing shores
  of Oahu. 

* WHERE...North and west facing shores of Niihau, Kauai, and 
  Oahu.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...High. Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves and 
  strong longshore and rip currents. Breaking waves may 
  occasionally impact harbors making navigating the harbor 
  channel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large, breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous.

Anyone entering the water could face significant injury or death.

&&

$$

HIZ012-013-017-019-020-023-026-051445-
/O.EXT.PHFO.SU.Y.0008.000000T0000Z-210206T0400Z/
Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-Kona-Kohala-
340 PM HST Thu Feb 4 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...Surf of 12 to 16 feet for north facing shores of Molokai
  and Maui. Surf of 8 to 12 feet along west facing shores of
  Molokai. Surf of 7 to 11 feet along west facing shores of the 
  Big Island.

* WHERE...North and west facing shores of Molokai, north facing 
  shores of Maui, and west facing shores of the Big Island.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

Boaters should expect recreational surfers and body boarders
utilizing harbor channels to access surfing areas.

&&

$$

RCB
427 
WHHW40 PHFO 050748
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
948 PM HST Thu Feb 4 2021

...HIGH SURF WARNING FOR THE NORTH AND WEST FACING SHORES OF
NIIHAU KAUAI AND OAHU... ...

HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF MOLOKAI
...NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF THE 
BIG ISLAND...

.Large northwest swells will continue to produce high surf over 
northern and western exposed shores.

HIZ001>003-006>008-052100-
/O.CON.PHFO.SU.W.0004.000000T0000Z-210206T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-
948 PM HST Thu Feb 4 2021

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...Surf of 20 to 25 feet along north facing shores of 
  Niihau, Kauai and Oahu. Surf of 15 to 20 feet along west facing 
  shores of Kauai and Oahu.

* WHERE...North and west facing shores of Niihau, Kauai, and 
  Oahu.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...High. Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong longshore and rip currents. Breaking waves may 
  occasionally impact harbors making navigating the harbor 
  channel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large, breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous.

Anyone entering the water could face significant injury or death.

&&

$$

HIZ012-013-017-019-020-023-026-052100-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-210206T0400Z/
Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-Kona-Kohala-
948 PM HST Thu Feb 4 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...Surf of 12 to 16 feet for north facing shores of 
  Molokai and Maui. Surf of 8 to 12 feet along west facing 
  shores of Molokai. Surf of 7 to 11 feet along west facing 
  shores of the Big Island.

* WHERE...North and west facing shores of Molokai, north facing
  shores of Maui and west facing shores of the Big Island.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
872 
WHHW40 PHFO 051348
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
348 AM HST Fri Feb 5 2021

...HIGH SURF WARNING FOR THE NORTH AND WEST FACING SHORES OF
NIIHAU KAUAI AND OAHU... ...

HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF MOLOKAI ...
NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF THE BIG
ISLAND...

.Large northwest swells will produce high surf over northern and 
western exposed shorelines.

HIZ001>003-006>008-060300-
/O.CON.PHFO.SU.W.0004.000000T0000Z-210206T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-
348 AM HST Fri Feb 5 2021

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Surf of 20 to 25 feet along north facing shores of 
  Niihau, Kauai and Oahu. Surf of 15 to 20 feet along west 
  facing shores of Kauai and Oahu.

* WHERE...North and west facing shores of Niihau, Kauai, and 
  Oahu.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...High. Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong longshore and rip currents. Breaking waves may 
  occasionally impact harbors making navigating the harbor 
  channel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large, breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous.

Anyone entering the water could face significant injury or death.

Boaters should be aware of an increased number of surfers and
body boarders utilizing the harbor channel to access surfing
areas.

&&

$$

HIZ012-013-017-019-020-023-026-060300-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-210206T0400Z/
Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-Kona-Kohala-
348 AM HST Fri Feb 5 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Surf of 14 to 18 feet for north facing shores of 
  Molokai and Maui. Surf of 8 to 12 feet along west facing 
  shores of Molokai. Surf of 7 to 10 feet along west facing 
  shores of the Big Island.

* WHERE...North and west facing shores of Molokai, north facing 
  shores of Maui and west facing shores of the Big Island.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
861 
WHHW40 PHFO 051411
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
411 AM HST Fri Feb 5 2021

...HIGH SURF WARNING FOR THE NORTH AND WEST FACING SHORES OF
NIIHAU KAUAI AND OAHU... 

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF
MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES 
OF THE BIG ISLAND...

.Large northwest swells will produce high surf over northern and
western exposed shorelines.

HIZ001>003-006>008-060315-
/O.CON.PHFO.SU.W.0004.000000T0000Z-210206T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-
411 AM HST Fri Feb 5 2021

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Surf of 20 to 25 feet along north facing shores of 
  Niihau, Kauai and Oahu. Surf of 15 to 20 feet along west 
  facing shores of Kauai and Oahu.

* WHERE...North and west facing shores of Niihau, Kauai, and 
  Oahu.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...High. Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong longshore and rip currents. Breaking waves may 
  occasionally impact harbors making navigating the harbor 
  channel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large, breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous.

Anyone entering the water could face significant injury or death.

&&

$$

HIZ012-013-017-019-020-023-026-060315-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-210206T0400Z/
Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-Kona-Kohala-
411 AM HST Fri Feb 5 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Surf of 14 to 18 feet for north facing shores of 
  Molokai and Maui. Surf of 8 to 12 feet along west facing 
  shores of Molokai. Surf of 7 to 10 feet along west facing 
  shores of the Big Island.

* WHERE...North and west facing shores of Molokai, north facing 
  shores of Maui and west facing shores of the Big Island.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
200 
WHHW40 PHFO 060135
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
335 PM HST Fri Feb 5 2021

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU 
KAUAI OAHU MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST FACING
SHORES OF THE BIG ISLAND...

.Large northwest swells will produce high surf over northern and
western exposed shorelines.

HIZ001>003-006>008-061445-
/O.CAN.PHFO.SU.W.0004.000000T0000Z-210206T0400Z/
/O.EXB.PHFO.SU.Y.0008.000000T0000Z-210207T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-
335 PM HST Fri Feb 5 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...
...HIGH SURF WARNING IS CANCELLED...

* WHAT...Surf of 15 to 20 feet tonight, lowering 12 to 16 feet
  early Saturday for north facing shores. Surf of 10 to 15 feet
  tonight, lowering to 8 to 12 feet early Saturday for west facing
  shores.

* WHERE...North and west facing shores of Niihau, Kauai, and Oahu.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

Boaters should expect recreational surfers and body boarders
utilizing harbor channels to access surfing areas.

&&

$$

HIZ012-013-017-019-020-023-026-061445-
/O.EXT.PHFO.SU.Y.0008.000000T0000Z-210207T0400Z/
Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-Kona-Kohala-
335 PM HST Fri Feb 5 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...Surf of 12 to 16 feet tonight, lowering 10 to 15 feet
  early Saturday for north facing shores. Surf of 6 to 8 for west
  facing shores.

* WHERE...North and west facing shores of Molokai, north facing 
  shores of Maui and west facing shores of the Big Island.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

RCB
419 
WHHW40 PHFO 061301
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
301 AM HST Sat Feb 6 2021

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND THE NORTH FACING SHORES OF MAUI...

.Large northwest swells will produce advisory level surf over 
northern and western exposed shorelines into early Sunday morning.

HIZ023-026-061415-
/O.CAN.PHFO.SU.Y.0008.000000T0000Z-210207T0400Z/
Kona-Kohala-
301 AM HST Sat Feb 6 2021

...HIGH SURF ADVISORY IS CANCELLED...

Surf along the Big Island's Kona Coast has fallen below advisory 
criteria.

$$

HIZ001>003-006>008-012-013-017-019-020-070215-
/O.EXT.PHFO.SU.Y.0008.000000T0000Z-210207T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward-
Maui Windward West-Maui Central Valley-Windward Haleakala-
301 AM HST Sat Feb 6 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* WHAT...Surf ranging between 12 to 16 feet today, lowering 10 to
  15 feet early Sunday morning, along the north-facing shores of 
  Niihau, Kauai, Oahu, Molokai and Maui. Surf heights of 10 to 15 
  feet, lowering to 8 to 12 feet, along the west-facing shores of 
  Niihau, Kauai, Oahu and Molokai.

* WHERE...North and west-facing shores of Niihau, Kauai, Oahu,
  Molokai and the north-facing shores of Maui.

* WHEN...Until 6 AM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.


&&

$$
842 
WHHW40 PHFO 070100
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
300 PM HST Sat Feb 6 2021

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES IS
CANCELLED...

HIZ001>003-006>008-012-013-017-019-020-070200-
/O.CAN.PHFO.SU.Y.0008.000000T0000Z-210207T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward-
Maui Windward West-Maui Central Valley-Windward Haleakala-
300 PM HST Sat Feb 6 2021

...HIGH SURF ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Feb 4, 3:28 AM HST, 3 minutes earlier.

Area forecast discussion, Feb 4, 3:28 AM HST, 3 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
328 AM HST Thu Feb 4 2021

.SYNOPSIS...
A weakening cold front will move into the Big Island this morning,
then shift east of the state tonight. Showers will be most
prevalent along and ahead of this front, with a slight chance of
thunderstorms holding over the Big Island through this evening.
Meanwhile, much drier and cooler conditions will build in across
the smaller islands today, with the cooler and drier air
overspreading the Big Island tonight. Cool and dry conditions,
with light winds will then prevail Friday through the weekend. A
few light passing showers will move through north and west facing
slopes and coasts at times, with a shower or two developing during
the day over interior and mauka areas. Another weather system is
expected to approach the state early next week, possibly bringing
another round of widespread rainfall to the island chain.

&&

.DISCUSSION...
Currently at the surface, a weakening cold front has cleared Maui
and is approaching the Big Island early this morning. Meanwhile,
a 1024 mb high is centered around 1200 miles west-northwest of
Kauai. Moderate to breezy north-northwesterly winds are in place
across the smaller islands, while winds over the Big Island remain
weaker with land breezes present in many areas. Infrared
satellite imagery shows mostly cloudy skies over most of Kauai and
the Big Island, while partly cloudy conditions prevail over most
of Oahu and Maui County. Radar imagery shows scattered showers
moving the Big Island in advance of the front, while post-frontal
showers are focused mainly over north and west coasts and slopes
of the smaller islands, with coverage the greatest across Kauai.
Main short term concerns revolve around winter weather headlines
and the potential for thunder today.

The weakening cold front will continue to push eastward into the
Big Island early this morning, then gradually shift eastward
through the day, exiting to the east of the state this evening.
The breezy north-northwesterly winds behind the front will begin
to ease to moderate levels as the day progresses, then lower
further tonight as high pressure begins to nose in from the west.
Winds are expected to become light and variable Friday through
the weekend, as the axis of high pressure settles right over the
islands. This is expected to result in daytime sea breezes and
overnight land breezes statewide. Model solutions appear to be
converging on a new cold front approaching from the west Monday,
then moving southeastward through the island chain Monday night
and Tuesday. This would bring breezy southwesterly winds in
advance of the front, with breezy northwesterly winds building in
behind it for Tuesday night and Wednesday.

As for the remaining forecast details, much drier and cooler
conditions are expected across the smaller islands today and
tonight, with showers limited primarily to north and west facing
slopes and coasts. The weakening and slow moving cold front is
expected to keep shower coverage higher over the Big Island
today and tonight however, as it moves through and slowly exits
to the east. Although deep layer moisture will be on the decrease,
plenty of lingering instability will remain over the Big Island
into this evening, so a slight chance of thunderstorms has been
added to the forecast through this evening. Fairly dry weather is
then expected statewide Friday through Sunday night, with a few
light showers possible in north and west facing slopes and coasts
due to the prevailing west-northwest boundary layer flow, and a
few light interior and mauka showers possible in the afternoon
hours aided by sea breezes. Rain chances then appear to increase
late Monday through Tuesday in association with then next cold
front forecast to move through the islands. Drier weather appears
to return by the middle of next week as high pressure noses in
from the west.

As for ongoing headlines...
Moisture remains deep enough and temperatures cold enough to
support wintry weather over the Big Island summits and the
Haleakala summit through mid morning. As a result, the Winter
Weather Advisory is now in effect for the Big Island and
Haleakala summits through 10 AM this morning.

&&

.AVIATION...
A weakening front will move east of the Big Island late today.
Lingering clouds, scattered showers and isolated thunderstorms
are expected over and around the Big Island. Elsewhere, VFR
conditions will prevail with low topped stratocumulus riding in
on north winds. Some of the low SC will cause tempo MVFR
conditions along NE through NW slopes, especially over Kauai.

AIRMET Sierra for mountain obscuration will be modified as
conditions warrant.

&&

.MARINE...
A weakening front is approaching the Big island this early
morning and continues to move steadily east. Some gusty southwest
and west winds and possible isolated thunderstorms remain a
threat in the waters around the Big Island through later morning.

For building seas associated with an incoming large northwest
swell, a Small Craft Advisory (SCA) has been posted for most coastal
waters, with seas rising from west to east across the island
chain through today.

The new, large northwest swell will lead to High Surf
Warning/Advisory conditions today for north- and/or west-facing
shores of most of the islands. The swell will begin to gradually
subside beginning Friday over the western islands and Friday night
elsewhere. The latest model runs, however, show northwest swell
energy remaining somewhat elevated through the weekend.

No significant swells are expected elsewhere through early next
week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Warning until 6 AM HST Friday for Niihau-Kauai
Windward-Kauai Leeward-Waianae Coast-Oahu North Shore-Oahu
Koolau.

High Surf Advisory until 6 AM HST Friday for Molokai-Maui
Windward West-Maui Central Valley-Windward Haleakala-Kona-Kohala.

Winter Weather Advisory until 10 AM HST this morning for
Haleakala Summit-Big Island Summits.

Small Craft Advisory until 6 AM HST Friday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Alenuihaha
Channel-Big Island Windward Waters-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...Jelsema
AVIATION...Morrison
MARINE...Kinel

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:06 PM HSTSpecial Marine WarningHFO114 min
Feb 3, 2:31 PM HSTSpecial Weather StatementHFOKalawao119 min
Feb 3, 4:13 PM HSTSmall Craft AdvisoryHFO71 hr
Feb 3, 4:34 PM HSTHigh Surf WarningHFOHonolulu, Kauai47 hr

Nearby

High Surf Advisories in Hawaii, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.